Alert archive / Kansas / River Flood Warnings in 2018

River Flood Warning 32, NWS Wichita, KS

October 7, 2018Lincoln County, Kansas

NWS Wichita, KS issued this river flood warning at Oct 7, 2018, 10:01 PM CDT for Lincoln County, Kansas. It took effect at Oct 9, 2018, 7:00 PM CDT. It was in force for .

The area

The outline as issued.

The facts

Issued
Oct 7, 2018, 10:01 PM CDT (03:01 UTC)
In effect from
Oct 9, 2018, 7:00 PM CDT
Expired
Oct 9, 2018, 4:20 PM CDT
In force
Issued by
NWS Wichita, KS
Area
Storm-based polygon
Flood severity
Minor

County Lincoln County, KS

The radar

The Grand Island radar (KUEX), 146 km from the middle of the area, began a volume at 03:02 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The river

Written for the forecast point Saline River (KS) at Lincoln (LINK1). The gauge peaked at 26.09 ft at Oct 10, 2018, 4:00 AM CDT.

actionminormoderate10203010/0810/0910/10
Action stage
28 ft
Minor stage
30 ft
Moderate stage
36 ft
Major stage
38.5 ft

This gauge today: stage, forecast and historic crests

Stage from the USGS instantaneous record for site 06868850, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.

The text

As transmitted.

603 
WGUS43 KICT 080301
FLWICT
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Flood Warning
National Weather Service Wichita KS
1001 PM CDT Sun Oct 7 2018

...The National Weather Service in Wichita has issued a flood warning
for the following river in Kansas... 

  Saline River Near Lincoln affecting Lincoln County.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Do not drive into flooded areas or go around barricades. Nearly two 
feet of water will carry most vehicles away. Turn around don't drown.

&&

KSC105-081700-
/O.NEW.KICT.FL.W.0032.181010T0000Z-181012T0148Z/
/LINK1.1.ER.181010T0000Z.181010T1200Z.181011T1348Z.NO/
1001 PM CDT Sun Oct 7 2018

The National Weather Service in Wichita, KS has issued a 

* Flood Warning for 
  The Saline River Near Lincoln.
* From Tuesday evening until Thursday evening.
* At  9:45 PM Sunday the stage was 12.1 feet.
* Flood stage is 30.0 feet.
* Minor flooding is forecast.
* Forecast...Rise above flood stage by Tuesday evening and continue 
  to rise to near 32.1 feet by Wednesday morning. The river will fall
  below flood stage by Thursday morning.
* Impact...At 32.0 feet...The lowlands around the gage site begin to 
  flood. Much of this lowland is cultivated land. 

&&
                     FLD       OBSERVED        FORECAST 7 PM
Location             STG    STG  DAY  TIME    Mon   Tue   Wed   
  Lincoln            30.0   12.1  Sun 10 PM   15.0  30.0  31.7
    
&&
    
LAT...LON 3906 9846 3908 9793 3895 9793 3893 9845


$$
4 follow-up statements
899 
WGUS83 KICT 081507
FLSICT
Flood Statement
National Weather Service Wichita KS
1007 AM CDT Mon Oct 8 2018

...The flood warning continues for the following river in Kansas...
 
  Saline River Near Lincoln affecting Lincoln County.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Do not drive into flooded areas or go around barricades. Nearly two 
feet of water will carry most vehicles away. Turn around don't drown.

&&

KSC105-090507-
/O.EXT.KICT.FL.W.0032.181009T2036Z-181012T0300Z/
/LINK1.1.ER.181009T2036Z.181010T1200Z.181011T1500Z.NO/
1007 AM CDT Mon Oct 8 2018

The Flood Warning continues for
  The Saline River Near Lincoln.
* From Tuesday afternoon until Thursday evening.
* At  9:45 AM Monday the stage was 12.9 feet.
* Flood stage is 30.0 feet.
* Minor flooding is forecast.
* Forecast...Rise above flood stage by Tuesday afternoon and continue
  to rise to near 33.7 feet by Wednesday morning. The river will fall
  below flood stage by late Thursday morning.
* Impact...At 33.0 feet...Flood waters cover 220th Road near the 
  river, located just southeast of Lincoln. Expect the river to be 
  out of its banks between 1/4 to 1/2 miles in expanse. Lowland 
  flooding occurs east and west of town. 

&&


                  FLD    OBSERVED           FORECAST 7 AM
Location          STG    STG  DAY TIME     Tue    Wed    Thu
  Lincoln         30.0  12.9  Mon 10 AM   26.5   33.7   30.3
    
&&
     
LAT...LON 3906 9846 3908 9793 3895 9793 3893 9845


$$

ADK
023 
WGUS83 KICT 090116
FLSICT
Flood Statement
National Weather Service Wichita KS
816 PM CDT Mon Oct 8 2018

...The flood warning continues for the following river in Kansas...
 
  Saline River Near Lincoln affecting Lincoln County.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Do not drive into flooded areas or go around barricades. Nearly two 
feet of water will carry most vehicles away. Turn around don't drown.

&&

KSC105-091516-
/O.EXT.KICT.FL.W.0032.181010T0328Z-181011T1700Z/
/LINK1.1.ER.181010T0328Z.181010T1200Z.181011T0500Z.NO/
816 PM CDT Mon Oct 8 2018

The Flood Warning continues for
  The Saline River Near Lincoln.
* From Tuesday evening until Thursday afternoon.
* At  7:45 PM Monday the stage was 14.8 feet.
* Flood stage is 30.0 feet.
* Minor flooding is forecast.
* Forecast...Rise above flood stage by late Tuesday evening and 
  continue to rise to near 31.5 feet by Wednesday morning. The river 
  will fall below flood stage by early Thursday morning.
* Impact...At 32.0 feet...The lowlands around the gage site begin to 
  flood. Much of this lowland is cultivated land. 

&&
                     FLD       OBSERVED        FORECAST 7 PM
Location             STG    STG  DAY  TIME    Tue   Wed   Thu   
  Lincoln            30.0  14.8  Mon  8 PM    28.9  30.5  27.2
    
&&
    
LAT...LON 3906 9846 3908 9793 3895 9793 3893 9845


$$

Metzger
158 
WGUS83 KICT 090944
FLSICT
Flood Statement
National Weather Service Wichita KS
444 AM CDT Tue Oct 9 2018

...The flood warning continues for the following river in Kansas...
 
  Saline River Near Lincoln affecting Lincoln County.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Do not drive into flooded areas or go around barricades. Nearly two 
feet of water will carry most vehicles away. Turn around don't drown.

&&

KSC105-092343-
/O.EXT.KICT.FL.W.0032.181010T1312Z-181011T1400Z/
/LINK1.1.ER.181010T1312Z.181010T1800Z.181011T0200Z.NO/
444 AM CDT Tue Oct 9 2018

The Flood Warning continues for
  The Saline River Near Lincoln.
* From Wednesday morning until Thursday morning.
* At  3:45 AM Tuesday the stage was 16.0 feet.
* Flood stage is 30.0 feet.
* Minor flooding is forecast.
* Forecast...Rise above flood stage by Wednesday morning and continue
  to rise to near 30.4 feet by early Wednesday afternoon. The river 
  will fall below flood stage by late Wednesday evening.
* Impact...At 32.0 feet...The lowlands around the gage site begin to 
  flood. Much of this lowland is cultivated land. 

&&


                  FLD    OBSERVED           FORECAST 7 AM
Location          STG    STG  DAY TIME     Wed    Thu    Fri
  Lincoln         30.0  16.0  Tue 4 AM    29.9   28.2   21.4
    
&&
     
LAT...LON 3906 9846 3908 9793 3895 9793 3893 9845


$$

Lawson
195 
WGUS83 KICT 092120
FLSICT
Flood Statement
National Weather Service Wichita KS
420 PM CDT Tue Oct 9 2018

...The flood warning is cancelled for the following river in 
Kansas...
 
  Saline River Near Lincoln affecting Lincoln County.
 
PRECAUTIONARY/PREPAREDNESS ACTIONS...

Do not drive into flooded areas or go around barricades. Nearly two 
feet of water will carry most vehicles away. Turn around don't drown.

&&

KSC105-092150-
/O.CAN.KICT.FL.W.0032.000000T0000Z-181011T1400Z/
/LINK1.N.ER.000000T0000Z.000000T0000Z.000000T0000Z.NO/
420 PM CDT Tue Oct 9 2018

The Flood Warning is cancelled for
  The Saline River Near Lincoln.
* At  4:01 PM Tuesday the stage was 19.6 feet.
* Flood stage is 30.0 feet.
* Forecast...The river will crest below flood stage at 29.1 feet 
  Thursday morning.
* Impact...At 30.0 feet...The railroad tracks flood 4 miles west of 
  Lincoln when Spillman Creek is high. Water may be near 2 feet deep.

&&


                  FLD    OBSERVED           FORECAST 7 AM
Location          STG    STG  DAY TIME     Wed    Thu    Fri
  Lincoln         30.0  19.6  Tue 04 PM   28.4   29.1   23.0
    
&&
     
LAT...LON 3906 9846 3908 9793 3895 9793 3893 9845


$$

JAS

What forecasters said that day

The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Wichita, KS wrote its last area forecast discussion before this river flood warning went out at Oct 7, 7:38 PM CDT, 2 hours 23 minutes earlier.

Area forecast discussion, Oct 7, 7:38 PM CDT, 2 hours 23 minutes before
Area Forecast Discussion
National Weather Service Wichita KS
738 PM CDT Sun Oct 7 2018

.SYNOPSIS...
Issued at 227 PM CDT Sun Oct 7 2018

The current forecast remains on track with multiple consecutive
rounds of heavy rain anticipated through Tue as a mid/upper trough
approaches slowly from the west. Efficient rainfall production is
anticipated as we remain within the moist tropical plume with PWATs
running 200+ percent of normal.

&&

.SHORT TERM...(This evening through Wednesday night)
Issued at 227 PM CDT Sun Oct 7 2018

Tonight-Monday night...Surface cyclogenesis is underway across the
Southern High Plains which will allow the warm front to continue
mixing slowly north across the area this evening and tonight. As
moisture is advected into central KS, areas of fog appear likely.
Increasing low level flow will serve to transport low level moisture
north across the area tonight with more widespread coverage of
showers and storms anticipated with continued mid-level
waa/isentropic upglide tonight and through the day on Monday. The
more focused heavy rain potential through this period may be along
and west of the Kansas Turnpike region where the frontal zone is
progged to stall. We may see a handful of strong storms Mon-Mon
night with steepening mid-level lapse rates and increasing deep
layer shear but heavy rain is expected to remain the primary
threat.

Tue-Tue night...The mid/upper trough is progged to emerge over the
Central Plains states on Tuesday and Tuesday night. The cold front
will finally begin to march eastward across the area clearing
southeast Kansas Tuesday evening. Some scattered showers may linger
into the overnight hours, but the threat for additional heavy rain
should rapidly come to an end from west to east as we move through
the overnight hours on Tue. Once again, we may see a handful of
strong or marginally severe storms along and ahead of the front on
Tue but the primary threat will continue to be heavy rain and
flooding concerns.

Wed-Wed night...A stable post-frontal regime is anticipated across
the area on Wed as high pressure settles over the area in the wake
of the trough with dry weather and seasonably cool temperatures.

.LONG TERM...(Thursday through Sunday)
Issued at 227 PM CDT Sun Oct 7 2018

The mid/upper flow is progged to become more zonal and progressive
with another shortwave trough progged to move across the area
late in the week bringing additional chances for showers late Thu
into early Fri. This system will be followed by another
progressive clipper system over the weekend which will provide a
reinforcing shot of cool air and only low probabilities for light
precipitation.

&&

.AVIATION...(For the 00Z TAFS through 00Z Monday evening)
Issued at 735 PM CDT Sun Oct 7 2018

IFR/LIFR anticipated at most sites through midday Monday.
Threat of storms and modest instability will be primarily east of
I-35 this evening as diffuse warm front lifts slowly north. Some
improvement anticipated at KCNU/KICT in the morning, with
KHUT/KSLN improving around midday. KRSL will be slowest to
improve. Widespread IFR/LIFR is probable north of warm front.
-Howerton

&&

.PRELIMINARY POINT TEMPS/POPS...
Wichita-KICT    64  75  63  68 /  90  70  90  90
Hutchinson      59  71  58  64 /  90  80  90  90
Newton          62  73  61  66 / 100  70  90  90
ElDorado        64  76  64  70 /  80  60  80  90
Winfield-KWLD   66  78  65  71 / 100  60  80  90
Russell         51  64  51  58 /  90  90  80  80
Great Bend      52  68  52  60 /  90  90  80  80
Salina          55  71  58  64 /  90  80  90  90
McPherson       58  71  58  64 /  80  80  90  90
Coffeyville     70  83  68  78 /  70  30  50  80
Chanute         69  82  67  75 /  80  40  50  80
Iola            68  81  67  75 /  80  40  50  80
Parsons-KPPF    70  82  68  76 /  70  40  50  80

&&

.ICT WATCHES/WARNINGS/ADVISORIES...
Flood Watch through Wednesday morning for KSZ032-033-047>053-
067>070-082-083-091>094-098.

&&

SYNOPSIS...MWM
SHORT TERM...MWM
LONG TERM...MWM
AVIATION...PJH
Hazardous weather outlook, Oct 7, 4:18 PM CDT, 5 hours 43 minutes before
Hazardous Weather Outlook
National Weather Service Wichita KS
418 PM CDT Sun Oct 7 2018

KSZ032-033-047>053-067>072-082-083-091>096-098>100-082130-
Russell-Lincoln-Barton-Ellsworth-Saline-Rice-McPherson-Marion-Chase-
Reno-Harvey-Butler-Greenwood-Woodson-Allen-Kingman-Sedgwick-Harper-
Sumner-Cowley-Elk-Wilson-Neosho-Chautauqua-Montgomery-Labette-
418 PM CDT Sun Oct 7 2018

This hazardous weather outlook is for portions of Central Kansas,
South Central Kansas and Southeast Kansas.

.DAY ONE...Tonight

Showers and thunderstorms will become more numerous across the area
tonight. Heavy rain will be possible with the more intense showers
and storms. See latest flood watch and river flood warnings for
additional details. Areas of fog will continue to impact portions of
central and south central Kansas tonight. Visibilities could be
reduced below a mile at times.

.DAYS TWO THROUGH SEVEN...Monday through Saturday

Heavy rain and flooding will ramp up on Monday and Tuesday,
especially along and west of the Kansas Turnpike. See latest flood
watch and river flood warnings for additional details. A few of the
stronger storms may produce wind gusts around 50 mph on Monday. For
Tuesday, a few of the stronger storms over eastern Kansas may
produce large hail and damaging winds in addition to heavy rain.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not anticipated tonight.

&&

For a graphical version of this information, see our webpage at:
http://weather.gov/wichita/hwo/

The office that day

Everything else NWS Wichita, KS issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Oct 7, 9:13 PM CDTSevere Thunderstorm WarningICTChautauqua37 min
Oct 7, 9:50 PM CDTRiver Flood WarningICTEllsworth68 hr
Oct 7, 9:50 PM CDTRiver Flood WarningICTSaline4 days
Oct 7, 9:56 PM CDTRiver Flood WarningICTMcPherson64 hr
Oct 7, 10:06 PM CDTAreal Flood WarningICTChautauqua12 hr
Oct 7, 10:55 PM CDTSpecial Weather StatementICTWilson95 min
Oct 8, 2:54 AM CDTAreal Flood WarningICTAllen, Neosho, Wilson7 hr
Oct 8, 7:17 AM CDTRiver Flood WarningICTAllen69 hr
Oct 8, 8:48 AM CDTAreal Flood WarningICTKingman3 days
Oct 8, 9:30 AM CDTRiver Flood WarningICTButler65 hr
Oct 8, 9:37 AM CDTRiver Flood WarningICTButler, Cowley3 days
Oct 8, 9:53 AM CDTRiver Flood WarningICTSedgwick, Sumner3 days
Oct 8, 9:56 AM CDTRiver Flood WarningICTSumner4 days
Oct 8, 9:58 AM CDTRiver Flood WarningICTSedgwick4 days
Oct 8, 9:59 AM CDTAreal Flood WarningICTAllen, Neosho, Wilson4 days
Oct 8, 10:14 AM CDTRiver Flood WarningICTMcPherson, Saline70 hr
Oct 8, 10:22 AM CDTRiver Flood WarningICTChase5 days
Oct 8, 10:22 AM CDTRiver Flood WarningICTChase, Lyon65 hr
Oct 8, 10:33 AM CDTRiver Flood WarningICTAllen, Neosho4 days
Oct 8, 10:33 AM CDTRiver Flood WarningICTNeosho4 days
Oct 8, 10:33 AM CDTRiver Flood WarningICTLabette, Neosho6 days
Oct 8, 11:45 AM CDTAreal Flood WarningICTHarper5 days
Oct 8, 11:54 AM CDTSpecial Weather StatementICTSaline36 min
Oct 8, 12:50 PM CDTSpecial Weather StatementICTSumner40 min
Oct 8, 12:54 PM CDTAreal Flood WarningICTHarvey, McPherson, Reno, Rice24 hr
Oct 8, 12:58 PM CDTAreal Flood WarningICTBarton, Ellsworth, Lincoln, Russell24 hr
Oct 8, 1:03 PM CDTAreal Flood WarningICTSumner24 hr
Oct 8, 1:29 PM CDTSpecial Weather StatementICTSumner31 min
Oct 8, 1:34 PM CDTAreal Flood WarningICTSedgwick24 hr
Oct 8, 3:20 PM CDTSpecial Weather StatementICTGreenwood25 min
Oct 8, 4:11 PM CDTRiver Flood WarningICTSedgwick52 hr
Oct 8, 4:12 PM CDTAreal Flood WarningICTMarion46 hr
Oct 8, 4:21 PM CDTRiver Flood WarningICTButler, Cowley52 hr
Oct 8, 4:21 PM CDTRiver Flood WarningICTCowley4 days
Oct 8, 4:59 PM CDTRiver Flood WarningICTMarion3 days
Oct 8, 5:10 PM CDTRiver Flood WarningICTCherokee, Labette7 days
Oct 8, 5:35 PM CDTAreal Flood WarningICTSaline42 hr

Nearby

River Flood Warnings in Kansas, 2018Every river flood warning in 2018

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.